# SDR 2004UALA00524

- Difficulty date: May 28, 2004
- Submitted: June 8, 2004
- Operation: Air carrier
- Aircraft: N644UA
- Make and model: Boeing 767322
- Aircraft serial: 25094
- Aircraft time: 56,865 hours, 9,155 cycles
- Engine: Pwa PW4060
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Inoperative
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

RETURN TO FIELD DUE TO L-GENERATOR INOP.   TEARDOWN REVEALED THAT THE DIFFERENTIAL AND CLUSTER GEARS WERE SEVERELY DAMAGED BEYOND REPAIR.  IT APPEARS THAT SOME KIND OF CONTAMINATION  WAS INTRODUCED WHICH EITHER INTERRUPTED/DILUTED THE OIL SUPPLY TO ONE OF THE CLUSTER GEARS, OR DAMAGED THE PLATING ON THE SHAFT RESULTING IN LARGE AMOUNTS OF METAL INTRODUCED IN-BETWEEN BEARING SURFACES.  THE CONTAMINATION COULD HAVE BEEN FUEL (OR SOME OTHER CONTAMINATE WHICH LOWERED THE VISCOSITY OF THE OIL), OR SOME OTHER FOREIGN PARTICLE(S) INTRODUCED EARLY IN THE UNITS LIFE. NO FUEL SMELL WAS NOTED BY TECHNICIAN DURING TEARDOWN.  THE UNIT IS UNDERGOING A COMPLETE OVERHAUL.
